Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 50, NWS Atlanta, GA

February 24, 2013Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 24, 2013, 7:40 AM EST for Pulaski County, Georgia. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 7:40 AM EST (12:40 UTC)
Expired
Feb 24, 2013, 10:00 PM EST
In force
14 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.00 ft at Feb 24, 2013, 3:00 PM EST.

actionminormoderate5101502/2402/2502/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WGUS42 KFFC 241240
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 AM EST SUN FEB 24 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...

  TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC235-250240-
/O.NEW.KFFC.FL.W.0050.130224T1240Z-000000T0000Z/
/TSCG1.1.ER.130224T1145Z.130224T1145Z.000000T0000Z.NO/
740 AM EST SUN FEB 24 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 6 AM SUNDAY THE STAGE WAS 10.7 FEET...AND RISING.
* FLOOD STAGE IS 11 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.3 FEET ON FEB 6 2011.
  

$$
2 follow-up statements
302 
WGUS82 KFFC 242250
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EST SUN FEB 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

  TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY 


GAC021-153-169-207-289-251250-
/O.CON.KFFC.FL.W.0046.000000T0000Z-000000T0000Z/
/MACG1.1.ER.130223T2131Z.130228T1800Z.000000T0000Z.NO/
550 PM EST SUN FEB 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON.
* UNTIL FURTHER NOTICE. 
* AT 5 PM SUNDAY THE STAGE WAS 20.1 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18 FEET. 
* AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASES NORTH AND SOUTH OF MACON.


$$

GAC235-251250-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/TSCG1.1.ER.130224T1145Z.130224T1815Z.000000T0000Z.NO/
550 PM EST SUN FEB 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE.
* UNTIL FURTHER NOTICE. 
* AT 5 PM SUNDAY THE STAGE WAS 11 FEET...AND NEARLY STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 11 FEET. 


$$
236 
WGUS82 KFFC 250300
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EST SUN FEB 24 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY

 
GAC235-250330-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-130225T0300Z/
/TSCG1.1.ER.130224T1145Z.130224T1815Z.130224T2000Z.NO/
1000 PM EST SUN FEB 24 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE.
* AT 10 PM SUNDAY THE STAGE WAS 10.8 FEET...AND FALLING.
* FLOOD STAGE IS 11 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:46 AM EST, 54 minutes earlier.

Area forecast discussion, Feb 24, 6:46 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 AM EST SUN FEB 24 2013

.PREV DISCUSSION... /ISSUED 349 AM EST SUN FEB 24 2013/

..DENSE FOG ADVISORY IN EFFECT THIS MORNING...
..FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF CENTRAL
GEORGIA MONDAY THROUGH TUESDAY...

SHORT TERM /TODAY THROUGH MONDAY NIGHT/...

LATEST REGIONAL RAP ANALYSIS INDICATES FRONTAL BOUNDARY HAS MADE
ITS WAY THROUGH THE FORECAST AREA WITH NW FLOW AT THE SURFACE.
MOISTURE...ESPECIALLY AT THE EXTREME LOW LEVELS HAS BEEN MUCH
SLOWER TO DEPART RESULTING IN DENSE FOG ACROSS THE REGION. HAVE
BEEN TRACKING TWO SEPARATE AREAS OF DENSE FOG...BOTH OF WHICH ARE
TRANSIENT MAKING THE FORECAST CHALLENGING TO SAY THE LEAST AS FAR
AS VISIBILITY IS CONCERNED THROUGH DAYBREAK. HAVE OPTED TO GO WITH
A DENSE FOG ADVISORY FOR THE ENTIRE AREA AND AS CONDITIONS IMPROVE
THROUGH DAYBREAK...CANCEL COUNTIES OUT AS NECESSARY.

TODAY LOOKS TO BE A TRANSITION DAY ACROSS THE AREA...A MUCH NEEDED
BREAK FROM RECENT RAINFALL ACROSS THE SOUTHERN TIER ALTHOUGH
FLOODING WILL BE ONGOING. SOME 5 INCHES OF RAIN IN AREAS FROM
PREVIOUS SYSTEM AND HAVE AREAL FLOOD WARNING IN EFFECT FOR CRISP
COUNTY. WILL SEE FRONT FRONT SETTLE ACROSS NORTH FLORIDA WITH HIGH
PRESSURE BUILDING IN OVER THE OHIO VALLEY AND RIDGING THROUGH
TENNESSEE AND THE LOCAL FORECAST AREA. FLOW ALOFT LOOKS TO REMAIN
ZONAL TO SLIGHTLY RIDGING AND ONCE LOW CLOUDS CLEAR...WE SHOULD
SEE A STELLAR END TO THE WEEKEND WITH TEMPS IN THE 60S AND EVEN A
FEW LOW 70S TO THE SOUTH.

RESPITE FROM THE RAIN LOOKS QUITE SHORT LIVED AS POTENT SHORTWAVE
DIVES INTO THE SOUTHERN PLAINS CREATING A LARGE SCALE DIFFLUENT
FLOW ALOFT FOR THE SOUTHEAST. ADD TO THIS RIPPLES EMBEDDED IN THE
ZONAL FLOW AND SHOULD SEE AREA OF MODERATE RAIN DEVELOP ACROSS THE
SOUTHERN TIER BY MONDAY MORNING. WITH WEDGE STRENGTHENING OVER THE
CAROLINAS...ADIABATIC OMEGA BECOMES MAXIMIZED DURING THE DAY
MONDAY WITH NEAR CATEGORICAL POPS ANTICIPATED AREA WIDE. WILL
DISCUSS FLOOD IMPLICATIONS FURTHER IN HYDROLOGY SECTION.

BY MONDAY NIGHT...WARM FRONT WILL PUSH INTO THE SOUTHERN MOST
COUNTIES WITH LIMITED SURFACE INSTABILITY BUT INCREASED LOW LEVEL
HELICITY. APPEARS AT THIS POINT THAT SEVERE THREAT WILL BE
ISOLATED AT BEST BUT STILL HAVE A FEW ANALOGS WHICH POINT TO
POTENTIAL ISOLATED TORNADO DEVELOPMENT MONDAY NIGHT INTO TUESDAY
MORNING. SREF ADDS SOME VALIDITY TO THIS WITH PROBABILITY OF 50
PERCENT OF STP OF 1 OR GREATER TUESDAY MORNING.

DEESE

LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS AND ECMWF MODELS SIMILAR THROUGH THE EXTENDED FORECAST PERIOD
CONCERNING THE LARGE SCALE PATTERN. RAIN LIFTING OUT OF THE FORECAST
AREA THROUGH THE DAY TUESDAY AS THE MAIN UPPER LOW AND ASSOCIATED
SURFACE LOW LIFT INTO THE EASTERN OHIO VALLEY. UPPER PATTERN THROUGH
THE MAJORITY OF THE REMAINDER OF THE EXTENDED FORECAST PERIOD
DOMINATED BY MODERATE TO STRONG NORTHWESTERLY FLOW AS BROAD BUT DEEP
UPPER TROUGH LINGERS OVER THE EASTERN U.S. TIGHT SURFACE PRESSURE
GRADIENT PERSISTS AS WELL THROUGH THE PERIOD WITH MODERATE TO STRONG
NORTHWESTERLY FLOW PERSISTING. GFS KEEPS LOW QPF ALONG OUR FAR
NORTHERN COUNTIES WEDNESDAY THROUGH SATURDAY WHILE THE ECMWF KEEPS
THE ENTIRE FORECAST AREA DRY THROUGH ALL BUT THURSDAY. HAVE KEPT THE
PREVIOUS TREND OF SLIGHT CHANCE POPS AND VERY LOW QPF FOR THE FAR
NORTH WEDNESDAY THROUGH SATURDAY. MODEL THICKNESSES AND TEMPERATURES
WOULD INDICATE A CHANCE FOR MIXED PRECIPITATION THROUGH THE
PERIOD...ALTHOUGH WITH THE LOW CHANCES AND LIMITED MOISTURE AVAILABLE
ANY AMOUNTS WOULD LIKELY BE VERY SMALL. THIS TREND WILL NEED TO BE
WATCHED CLOSELY AS WE MOVE INTO THE MIDDLE OF THE WEEK. HOWEVER THIS
PATTERN DOES POINT TO A PERIOD OF BELOW NORMAL TEMPERATURES THROUGH
THE EXTENDED FORECAST PERIOD.

20

HYDROLOGY...QPE FROM PREVIOUS EVENT INDICATES 2 INCHES OF RAIN
FELL FROM ROUGHLY THE ATLANTA METRO TO AS MUCH AS 4 INCHES FOR THE
SOUTHERN TIER. SAME AREA IS TARGETED FOR THIS EVENT WITH AN
ADDITIONAL 2 TO 3 INCHES EXPECTED AND HAVE ISSUED A FLOOD WATCH
THROUGH TUESDAY EVENING.

&&

.AVIATION...
12Z UPDATE...
CHALLENGING FORECAST SHOULD EASE AS LOW LEVEL MOISTURE CONTINUES
TO CLEAR. WILL STILL SEE AREAS OF LIFR FOR THE SOUTHERN MOST TAF
SITES BUT GUIDANCE AGREES EVEN THESE SHOULD IMPROVE RAPIDLY TO VFR
BY 14Z. VFR FOR THE REMAINDER OF THE PERIOD BUT WILL NEED TO ADD A
PROB30 FOR DEVELOPMENT OF -RA MONDAY MORNING. LOOKING FOR A
WINDSHIFT OVERNIGHT AS WELL WITH GOOD AGREEMENT AT A SWITCHOVER TO
EAST AFTER 06Z.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON ALL ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  38  47  41 /   0   0  90 100
ATLANTA         63  43  47  41 /   0  20 100 100
BLAIRSVILLE     57  35  47  38 /   0   0  70 100
CARTERSVILLE    62  37  48  45 /   0   0  90 100
COLUMBUS        68  50  52  47 /   0  60 100  90
GAINESVILLE     64  38  49  38 /   0   0  90 100
MACON           70  44  51  48 /   0  40 100  80
ROME            62  35  49  47 /   0   0  90 100
PEACHTREE CITY  64  35  48  45 /   0  30 100 100
VIDALIA         72  49  58  55 /  20  40 100  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...
HALL...HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...
JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

DENSE FOG ADVISORY UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Feb 24, 5:00 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST SUN FEB 24 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED TO WIDESPREAD DENSE FOG ACROSS THE AREA THIS MORNING
WILL BEGIN TO LIFT BY 9 AM...

WEATHER HAZARDS EXPECTED...

PATCHY DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE.
DRIVERS SHOULD SLOW DOWN...LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF
AND OTHER CARS AND USE LOW-BEAM HEADLIGHTS.

DISCUSSION...

CLEARING SKIES OVERNIGHT AND VERY MOIST SOILS HAVE RESULTED IN THE
FORMATION OF FOG ACROSS NORTH AND CENTRAL GEORGIA. THIS FOG WILL
CONTINUE TO BECOME DENSE IN AREAS THROUGH SUNRISE WITH VISIBILITIES
DROPPING TO A QUARTER OF A MILE OR LESS IN AREAS. VISIBILITIES WILL
BEGIN TO IMPROVE BY AN HOUR OR TWO AFTER SUNRISE WITH SIGNIFICANT
IMPROVEMENTS EXPECTED AFTER 9 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND
EARLY TUESDAY MORNING OVER FAR SOUTHERN PORTIONS OF CENTRAL
GEORGIA...

...HEAVY RAINFALL IS EXPECTED WITH ADDITIONAL FLOODING LIKELY ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA MONDAY THROUGH TUESDAY...

DISCUSSION...

ANOTHER STRONG STORM SYSTEM WILL IMPACT NORTH AND CENTRAL GEORGIA
BEGINNING EARLY MONDAY AND CONTINUING THROUGH TUESDAY. MODERATE TO
HEAVY RAINFALL IS EXPECTED WHICH WILL LIKELY LEAD TO ADDITIONAL
FLOODING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ALTHOUGH THE
ATMOSPHERE IS EXPECTED TO REMAIN ONLY MARGINALLY UNSTABLE...
SUFFICIENT INSTABILITY AND LOW-LEVEL SHEAR OVER SOUTHERN PORTIONS OF
CENTRAL GEORGIA WILL PROVIDE A CHANCE FOR ISOLATED SEVERE
THUNDERSTORMS MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:44 PM ESTRiver Flood WarningFFCTroup11 hr
Feb 24, 12:15 AM ESTAreal Flood WarningFFCCrisp6 hr
Feb 24, 2:04 AM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more7 hr
Feb 24, 3:50 AM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 69 more58 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.